Mombu the Medicine Forum sponsored links

Go Back   Mombu the Medicine Forum > Medicine > synthroid & inderal
User Name
Password
REGISTER NOW! Mark Forums Read

sponsored links


Reply
 
1 7th August 16:01
crockpot995@aol.com
External User
 
Posts: 1
Default synthroid & inderal


I take Atenolol with my thyroid meds, but my thyroid meds are Armour and
Unithroid. Atenolol is a beta blocker like Inderal.
  Reply With Quote


  sponsored links


2 8th August 15:39
bnd777
External User
 
Posts: 1
Default synthroid & inderal


I understand there are some beta blockers and heart meds that react severely
with Thyroid meds and should never be prescribed
Insist your doctor does some proper checking on the subject
  Reply With Quote
3 8th August 15:40
dave
External User
 
Posts: 1
Default synthroid & inderal


Are you sure the inderol is interferring with the thyroid meds, or are
you just mistaking the normal side-effects of the inderol with hypo
symptoms?

Many years ago I took Lopressor, a strong beta-blocker, for blood
pressure control. The stuff made me so lethargic, blah-se,
disinterested, depressed that I refused to take it anymore. Years
later, a different doctor convinced me to take Toprol XL (metatropol),
because it is timed-release and has a more level distribution of the
drug in the bloodstream over a twentyfour hour period. The Toprol
greatly controls blood pressure without all the terrible side-effects.

When I read about beta-blockers being used experimentally to treat
migraines, I gave one to my girlfriend when she got a migraine and it
cleared it right up.

An interesting use of beta-blockers is to treat stage fright. I can
attest personally to their effectiveness for that also.

I recently read that beta-blockers block adrenaline receptors in the
blood vessels, and with all the recent talk here about adrenal
fatigue, was wondering how the blockers fit into the overall
adrenal/thyroid loop system.

One final caveat...I made the mistake of going cold-turkey on the
beta-blockers one time. After a few days I gotr serious heart
palpitations, if you need to go off the Inderol, make sure you taper
down the dosage, preferably with the advice of a qualified medical
practicioner.
  Reply With Quote
4 8th August 15:40
dave
External User
 
Posts: 1
Default synthroid & inderal


Pharmacists are supposed to check for drug interactions when you get
new meds...one of their selling points when they try to convince you
not to shop around at other pharmacies. Even so, wouldn't hurt to ask
for the drug interaction sheet from the pharmacist for the combo
you're doc is prescribing.
  Reply With Quote
5 9th August 11:29
steve
External User
 
Posts: 1
Default synthroid & inderal


Well, the symptoms while I'm on Inderal match those I get if I lower
my dose of Synthroid, so I must assume the Inderal is to blame.

For reasons doctors have been unable to explain, I'm very thyroid
hormone dose sensitive. I'm taking a large dose, and my serum levels
show it, but it's almost as if my body's not putting it to use.

If I reduce the hormone dose by just ~10%, I'm unable to get out of
bed, am wracked with migraine pains, auras, other visual effects,
nausea, motion sickness, tinnitus, leg aches, air hunger, bloating,
and of all things, itchy ear c****s.

I still have all those symptoms on my regular dose, just not as
severe. But still severe enough that I can't work, travel far, or
read more than a few minutes.

If I increase the hormone dose by ~10%, those symptoms abate quickly,
but then hyper ones set in: sleeplessness, burning/dry eyes, etc.

So, my window of tolerable hormone dose is a very small one.

The Inderal was an experiment to see if it would help with those
symptoms, many of which are classified as migraine (google "migraine
associated vertigo"). Maybe it works best for people who are getting
migraines from being hyperthyroid rather than hypothyroid.

Wish I knew what else might work better for me.
  Reply With Quote
6 9th August 11:29
rochelle mehr
External User
 
Posts: 1
Default synthroid & inderal


?

Steve,

I also have had trouble feeling well even on what seems to be the
appropriate dose of Synthroid (if I raise it, I get extremely nervous, if I
lower it, I can't breathe). I've also tried T3 with the T4 (in Armour,
Thyrolar, and as Cytomel added to Synthroid) but I can't seem to tolerate
the rapidly fluctuating T3 levels. And, years ago, I also tried Inderal and
had my hypothyroid symptoms worsen (particularly the trouble breathing).

You might think of trying magnesium and/or Vitamin B2 which help(s) some
people with migraines. I've noticed that my symptoms worsen if I stop
taking magnesium.

Rochelle
  Reply With Quote
7 9th August 11:30
lovinit1
External User
 
Posts: 1
Default synthroid & inderal


Hey steve, if you don't mind me asking what meds are you currently
taking for your thyroids?
  Reply With Quote
8 12th August 04:26
kevin g. rhoads
External User
 
Posts: 1
Default synthroid & inderal


Many people on thyroid hormone replacement have reactions with
doses of non-hormonal iodine -- seafood, sushi/sashimi, iodized
salt can all trigger reactions. Not everyone has this sensitivity,
and among those with it, the degree of sensitivity can vary.
Some people can get a bad reaction to iodine absorbed through
the skin when iodine-containing germicides are applied.

Salt craving is a different kind of thing. It could just mean
you need more sodium in your diet (highly unlikely, unless you
have been trying a low sodium diat). Sometimes a craving for
one thing is an indicator that something else is needed -- I
don't know any more about salt cravings. Sorry.
  Reply With Quote
9 12th August 04:26
steve
External User
 
Posts: 1
Default synthroid & inderal


Ranitidine because the Synthroid bothers my stomach. I've tried
dozens of vitamins, minerals, enzymes, herbs, and few have had any
beneficial effect even after months. Probiotics do help my digestion,
but they must be enteric coated.

I've tried many different diets. The only one that helps a bit is a
very low-carb, Atkins-style diet. It comes close to eliminating the
tinnitus, but has little to no effect on my other symptoms. Great way
to lose weight though.

Adrenal insufficiency makes sense to me on many levels. I tend to
feel "swollen", particularly in my sinuses and head, and steroids help
with that. Adrenal stuff is also something I haven't investigated
much because the doctors haven't suggested it. I had to find my
thyroid cancer on my own too, so to find something amiss with my
adrenals would not surprise me.
  Reply With Quote
10 12th August 04:26
kevin g. rhoads
External User
 
Posts: 1
Default Thryoid meds and heartburn -- Re: synthroid & inderal


I rather think (this is a common complaint) that being
low in your thyroid hormone causes stomach acid production
to decrease and cause the loss of muscle tone everywhere
including the esophageal sphincter. Restoring adequate
or near-=adequate levels of thyroid hormone causes stomach
acid production to resume full blast -- while the esophageal
sphincter often has become "leaky" due to loss of muscle tone
resulting in heartburn, GERD & generally bad feelings in
the stomach area. An acid suppressant (such as ranitidine)
can help provide symptomatic relief, but if problems are severe
the full GERD protocol may be needed (elevating the head
of the bed to reduce/avoid nighttime acid reflux, eating
several, frequent but small meals, avoiding eating close
to bedtime, avoiding irritating or allergic-triggering
foods &c).

If you have frequent or severe heartburn symptoms or
night-time acid reflux then you need to get your doctor(s)
on this. At that level it is too severe to leave to
OTC meds only. GERD/acid reflux increases the likelihood
of esophageal cancer manyfold.
  Reply With Quote
Reply


Thread Tools
Display Modes




Copyright 2006 SmartyDevil.com - Dies Mies Jeschet Boenedoesef Douvema Enitemaus -
666